Louisiana, 2025

Damaging Winds in Louisiana, May 20, 2025

May 20, 2025 · NWS JAN · 3 events in 2 counties and zones

Severe storms produced damaging wind gusts in northeast Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Severe storms produced damaging wind gusts in northeast Louisiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at May 20, 6:08 PM CST, 12 minutes earlier.

Area forecast discussion, May 20, 6:08 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
708 PM CDT Tue May 20 2025

...New AVIATION...

.DISCUSSION...
Issued at 315 PM CDT Tue May 20 2025

Through tonight: The scenario continues to unfold as expected
with a capped warm sector that is heating up strongly well ahead
of an approaching cold front. Storms including some supercells
have developed from northern LA to eastern AR/nrn MS, and they are
just outside of our forecast area. Given that the mixing layer
depth has just about peaked now, it may take some time for a
tornado threat to ramp up, so damaging wind gusts and large hail
should be the primary threats. By early to mid this evening, as
the storms become more organized, we will see the severe threats
peak over north central to northeast MS, including for tornadoes
with effective low level shear expected to maximize in that area
and time frame. The lift associated with the front will be less
as you go south, which makes storm coverage and the overall storm
threat more conditional, especially south of the I-20 corridor
late tonight. There has been little change to timing and hazards.
/EC/

Wednesday through Monday: Cyclonic northwest flow aloft around a
large northeast CONUS trough will bring drier and slightly cooler
conditions to the forecast area making for more comfortable
conditions through late week. As is often the case this time of
year, less humidity is a very temporary condition, and the heat
and humidity will begin to build back in this weekend along with
rain chances. It looks like stormy conditions will peak late
Sunday and perhaps intol Monday ahead of a seasonably strong cold
front pushing south into the area. /EC/

&&

.AVIATION...
(00Z TAFS)
Issued at 706 PM CDT Tue May 20 2025

Outside of a few TSRA crossing the area tonight ahead of a cold
front, VFR conditions will prevail through the forecast period.
Surface wind will shift to a more northerly direction following
the cold front passage from northwest to southeast overnight. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       64  86  63  88 /  50   0   0   0
Meridian      65  86  61  90 /  60   0   0   0
Vicksburg     62  86  63  89 /  30   0   0   0
Hattiesburg   72  91  65  93 /  20   0   0   0
Natchez       64  87  64  90 /  30   0   0   0
Greenville    61  85  63  86 /  20   0   0   0
Greenwood     61  85  62  86 /  30   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

EC/

In the hours before

Local storm report, May 20, 4:26 PM CST, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
526 PM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     Tstm Wnd Dmg     4 SSE Jennie            33.20N 91.26W
05/20/2025                   Chicot             AR   Storm Chaser

            Tree downed across southbound lane of US 65.
            Possible tornado.

&&

DL
Local storm report, May 20, 4:33 PM CST, 1 hour 47 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
533 PM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     Tornado          4 SSE Jennie            33.21N 91.26W
05/20/2025                   Chicot             AR   Storm Chaser

            Several snapped trees near Chicot Junction.

&&

DL
Local storm report, May 20, 4:51 PM CST, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
551 PM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     Tstm Wnd Dmg     5 NNW Snyder            33.36N 91.66W
05/20/2025                   Ashley             AR   Emergency Mngr

            Power line down.

&&

CE
Local storm report, May 20, 5:42 PM CST, 38 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
642 PM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     Tornado          6 WSW Jennie            33.21N 91.37W
05/20/2025                   Chicot             AR   Public

            Numerous groups of powerlines down at
            highway 160 & bill young.

&&

OAJ
Special weather statement, May 20, 5:57 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Jackson MS
657 PM CDT Tue May 20 2025

LAZ024-026-210045-
Concordia LA-Catahoula LA-
657 PM CDT Tue May 20 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CONCORDIA AND
NORTHERN CATAHOULA PARISHES THROUGH 745 PM CDT...

At 656 PM CDT, Doppler radar was tracking a strong thunderstorm over
Manifest, or 10 miles west of Harrisonburg, moving east at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Wallace Ridge and Manifest around 700 PM CDT.
  Jonesville and Harrisonburg around 705 PM CDT.
  Wildsville around 710 PM CDT.
  Frogmore around 725 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for northeastern
Louisiana.

&&

LAT...LON 3182 9201 3177 9158 3151 9170 3161 9201
TIME...MOT...LOC 2356Z 282DEG 26KT 3172 9199

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

SW
Local storm report, May 20, 6:06 PM CST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
706 PM CDT Tue May 20 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     Tstm Wnd Dmg     4 ESE Foote             33.07N 90.96W
05/20/2025                   Washington         MS   Law Enforcement

            Tree down along Hwy 436 at Beargarden Rd.

&&

CE

The radar

The Ft Polk radar (KPOE), 116 km away, was scanning. The volume nearest the first event began at 00:21 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Catahoula

When
May 20, 6:20 PM CST to 6:30 PM CST
Where
Catahoula County, 1.5 mi SSE of Webb to 0.9 mi W of Wallace
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.710, -91.940

Several trees were blown down in the area, including across Louisiana Highway 923.

Thunderstorm Wind, Concordia

When
May 20, 7:30 PM CST
Where
Concordia County, 0.91 mi NW of Eva
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.440, -91.810

Trees were blown down on Highway 907.

Thunderstorm Wind, Concordia

When
May 20, 7:30 PM CST
Where
Concordia County, 4.76 mi E of Monterey
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.480, -91.640

Trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267900, 1267930, 1267934.